I completed a 4 month 80mg a day accutane course 15 months ago. My face is constantly red and I flush often. I am fair skinned and this never really occured before the accutane. What can I do to get rid of it ? Lasers? Oral treatments?
How Can I Reduce Redness One Year+ After Accutane?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 2
What to do about redness and flushing after Accutane?
Accutane treatment shrinks the oil glands in the skin which drastically reduces oil production and leaves the skin more dry and susceptible to irritants.
Usually the residual redness from Accutane lasts for 2-3 months after completing treatment. So there are a few possibilities here:
1. You may have rosacea or seborrheic dermatitis, which can be treated with topical medications. Redness from rosacea is also exacerbated by anything that heats up the face, such as:
- hot showers, saunas, steam rooms
- direct sunlight
- hot drinks or foods
- spicy foods
For increased redness after exercise I recommend applying a cool compress of a washcloth or papertowels and cool water to help shrink the dilated blood vessels.
2. If you are using any topical medications that may irritate the skin, like retinoids (Retin A, Tazorac, Differin) or alpha hydroxy acids or scrubs, that may also irritate the skin and make it dry and red.
Please consult a board-certified dermatologist regarding this persistent redness.
If it is persistent redness from Accutane or rosacea, that can be treated with intense pulsed light, but get a diagnosis first.
Redness after accutane
It is very important to see a board certified dermatologist to evaluate the cause of the redness/flushing and determine the appropriate treatment protocol. Flushing can have many internal causes that need to be investigated. Facial redness may be due to small blood vessels in the face called telangiectasias, which can be treated with a laser. Rosacea is a condition that causes facial redness that Accutane reduces the appearance of during treatment but there is not usually a durable remission.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.